Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

Boetie

Walking with Zestril

Recommended Posts

Boetie

I have been a T1 for more years than I can remember. My question, have any of you folks been prescribed Zestril? It is used to keep the kidneys aging better. It also lowers the blood pressure which I actually cannot afford, mine already a bit too low. The moment I started using it, within 48 hrs, my feet developed thick senseless soles and changed to a deep purple red. So I purchased new shoes, 3 sizes larger. Still I couldn't walk, I'm just too large for my shoes. So I made an illegal test, slowly stopped with the pills and, viola, within two weeks I fitted into my old shoes. Feeling came back 98% and colouring back to normal.

OK, speak to your physician I hear the audience screaming. His answer, I must be a good boy, stop misbehaving, take my medicine and he increased the daily dosage. He said it is not his problem and advised me to see a podiatrist. Obviously I will have to go through some rigorous blood tests again and will receive another prescription to counter the side effects of Zestril. Any other Zestril addicts?

Share this post


Link to post
Share on other sites
Harold

MedlinePlus

If you experience any of the following symptoms, call your doctor immediately:

 

* swelling of the face, eyes, lips, tongue, arms, or legs

 

He said it is not his problem and advised me to see a podiatrist.
Sounds like you don't have a choice of doctors or he is trying to get ride of you.

Share this post


Link to post
Share on other sites
Harold

Are you taking any other drugs? You maybe having a drug interaction. There is a site you can check for interactions, but you have to agrre to their terms first.

 

Drugs.com

Share this post


Link to post
Share on other sites
KrisinNM

Boetie, I am also on a generic form of Zestril called lisinopril, doc said all type Is should take it to protect their kidneys. At first it felt like my throat was closing up and I had a dry cough. Doc said "stick with it, you'll get used to it." The swelling and cough went away.

Maybe your doc can switch you to a different form or lower dose.

Share this post


Link to post
Share on other sites
jacobsam622

I went to that site mentioned above and it says if you are taking actos and or amaryl you should not drink grapefruit juice. As Spock would say "very Interesting"

 

Jeffrey,

Share this post


Link to post
Share on other sites
JasonSmithMT
I went to that site mentioned above and it says if you are taking actos and or amaryl you should not drink grapefruit juice.

 

Any drug that is processed by the cytochrome p450 system you shouldn't take with grapefruit juice. Grape fruit juice alters specific enzymes in the cytochrome p450 system (specifically CYP3A4 and CYP1A2). These enzymes lower the amount of certain drugs which enter into the systemic circulation. With grapefruit juice a larger amount of these drugs will go into the bloodstream, resulting in increased activity and possibly toxicity.

 

Grapefruit juice is one of those things that you should talk with your physician and pharmacist about if you drink it.

 

Jason

Share this post


Link to post
Share on other sites
may

Jason,

 

I looked at the above site, and I never found anything about not having grapefruit, or gf juice with Actos.

Where did you find that?

 

Thanks

Share this post


Link to post
Share on other sites
jacobsam622
Jason,

 

I looked at the above site, and I never found anything about not having grapefruit, or gf juice with Actos.

Where did you find that?

 

Thanks

Actually I found it when I entered actos and amaryl into the field the two drug that I take. click on drug interactions tab add each drug you take and hit enter this is what you get

 

MONITOR:

Grapefruit juice may increase the plasma concentrations of some orally administered drugs that are substrates of the CYP450 3A4 isoenzyme. The proposed mechanism is inhibition of CYP450 3A4-mediated first-pass metabolism in the gut wall by certain compounds present in grapefruits. The extent and clinical significance are unknown. Moreover, pharmacokinetic alterations associated with interactions involving grapefruit juice are often subject to a high degree of interpatient variability.

 

MANAGEMENT:

Patients who regularly consume grapefruits and grapefruit juice should be monitored for adverse effects and altered plasma concentrations of drugs that are metabolized by CYP450 3A4. Grapefruits and grapefruit juice should be avoided if an interaction is suspected. Orange juice is not expected to interact with these drugs.

 

 

 

 

Jeffrey,

Share this post


Link to post
Share on other sites
may

Thanks Jeff,

 

My goodness...never knew that before.

Actually I don't take either, but I have siblings that do.

I will pass that on to them, and thanks again!

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.